MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD 3ML PRECISIONGLIDE SAFETY-LOK SYRINGE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD 3ML PRECISIONGLIDE SAFETY-LOK SYRINGE; PISTON SYRINGE
Catalog Number 309582
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Device evaluated by mfr: a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd 3ml precisionglide¿ safety-lok¿ syringe needle broke off in customers leg.This was discovered during use.The following information was provided by the initial reporter: material no.309582, batch no.3330168.It was reported that needles are breaking off into a customers leg.Received a call about an issue with product 309582.Syringe with hypodermic needle precisionglide¿ 3 ml 25 gauge 1-1/2 inch detachable needle without safety.She said the needles are breaking off in her leg which requires surgery to remove.
 
Event or Problem Description
It was reported that bd 3ml precisionglide¿ safety-lok¿ syringe needle broke off in customers leg.This was discovered during use.The following information was provided by the initial reporter: material no.309582 batch no.3330168.It was reported that needles are breaking off into a customers leg.Received a call about an issue with product 309582.Syringe with hypodermic needle precisionglide¿ 3 ml 25 gauge 1-1/2 inch.Detachable needle without safety.She said the needles are breaking off in her leg which requires surgery to remove.
 
Additional Manufacturer Narrative
H.6.Investigation summary: note: batch #3330168 (p/n 309582) expired in 2018.Seventy-one loose 25 gauge 1-1/2 inch needle were received.However, an investigation for this defect is not possible as no guarantees are made regarding product¿s efficacy or function past expiration date.No defects could be confirmed based on the fact the complaint batch was expired.No defects could be confirmed on the received samples because the batch expired in 2018.The batch #3330168 expired in 2018.Investigation, including dhr review, for this defect is not applicable as no guarantees are made regarding product¿s efficacy or function past expiration date.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: no samples were received for evaluation.Note: batch #3330168 (p/n 309582) expired in 2018.Investigation for this defect is not possible as no guarantees are made regarding product¿s efficacy or function past expiration date.No defects were confirmed based on the fact that no samples were received and the complaint is for an expired product.H3 other text: see h.10.

Brand Name
BD 3ML PRECISIONGLIDE SAFETY-LOK SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8843490
Report Number1213809-2019-00784
Device Sequence Number286408
Product Code FMF
UDI-Device Identifier30382903095828
UDI-Public30382903095828
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309582
Device Lot Number3330168
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Initial Date Received by Manufacturer 07/09/2019
Supplement Date Received by Manufacturer07/09/2019
07/09/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/05/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;